MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 05/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant reported that he took his normal dosage of 1 pill of metformin in the morning along with one pill of glipizide for his diabetes every day.He also reported based on the 352 mg/dl result he took an additional pill of glipizide; and that he eat after taking the additional glipizide to accommodate the extra medication.The complainant declined to provide any additional information regarding the milligrams of his oral medication, the time line of when he took his medications other than he ".'felt fine' after eating." there was no report of any adverse incident as a result of taking the additional oral medication.The complainant reported ".He takes some of his test strips and places them into a smaller container.".Combining/transferring tests strips would compromise the integrity of the strips.The complainant did report that based on his higher than expected result he did see his doctor, whom performed a blood glucose test three hours later getting a result of 110 mg/dl on the office unknown brand meter.During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert - high or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control - checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.- storage and handling keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips are expected to be returned for evaluation.
 
Event or Problem Description
The complainant reported to nova biomedical that he was concern about a high blood glucose reading he received on (b)(6) 2017 at 8:28am.According to the complainant ".He did not feel as 'high' at all and he 'felt fine'." the complainant.
 
Additional Manufacturer Narrative
Complaint is confirmed.Failure analysis of the returned device revealed that the nova max plus glucose monitoring device performed within specification.Evaluation of the returned test strips read high out of control range.The root cause is attributed to the consumer's storage and handling of the test strips as evidence by the weight of the returned vial failing the weight test.A failure of this nature is consistent with a compromised vial by exposure to humidity and/or fluid.This finding is further supported by the results of the retain strip lot testing which confirms the retain strips to perform within specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.

Brand Name
NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect street
waltham MA 02451
MDR Report Key6586951
Report Number3004193489-2017-00020
Device Sequence Number788795
Product Code NBW
UDI-Device Identifier00385480434355
UDI-Public00385480434355
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2017
Device Model NumberN/A
Device Catalogue Number43435
Device Lot Number1020215155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1